Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 91, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 22, 2015, 11:24 AM CDT for Jasper County, Missouri. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2015, 11:24 AM CDT (16:24 UTC)
- Expired
- Aug 22, 2015, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Jasper County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 11:43 AM CDT | HEAVY RAIN 3.46 | 1 S Carthage, MO | 3.46 INCHES RAIN SINCE MIDNIGHT WITH 3.17 INCHES IN LAST 2 HOURS. |
| Aug 22, 11:52 AM CDT | FLASH FLOOD | 1 Nnw Webb City, MO | EAST RUDONDO DRIVE IS FLOODED |
| Aug 22, 11:58 AM CDT | HEAVY RAIN 3.7 | 2 Nnw Duquesne, MO | 3.7 INCHES RAINFALL MEASURED TODAY IN NORTHEAST JOPLIN |
| Aug 22, 1:00 PM CDT | HEAVY RAIN 4.42 | 1 Nw Carthage, MO | 4.42 INCHES RAINFALL MEASURED SINCE MIDNIGHT AT THE SPRING RIVER GUAGE IN CARTHAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
166
WGUS53 KSGF 221624
FFWSGF
MOC097-221930-
/O.NEW.KSGF.FF.W.0091.150822T1624Z-150822T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 AM CDT SAT AUG 22 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JASPER COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 230 PM CDT
* AT 1123 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS ALREADY
FALLEN.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
JOPLIN... CARTHAGE...
WEBB CITY... CARL JUNCTION...
ORONOGO... CARTERVILLE...
DUQUESNE... DUENWEG...
JASPER... AIRPORT DRIVE...
ALBA... PURCELL...
CARYTOWN... FIDELITY...
NECK CITY... AVILLA...
BROOKLYN HEIGHTS... REEDS...
ATLAS... MAPLE GROVE...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
ROUTE F...3 MILES NORTHEAST OF REEDS...
ROUTE O AT THE SPRING RIVER JUST SOUTH OF ALBA...
AND SCHIFFERDECKER ROAD AT TURKEY CREEK IN JOPLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3735 9434 3735 9409 3712 9410 3705 9438
3705 9455 3728 9457
$$
BOXELL1 follow-up statement
240
WGUS73 KSGF 221928
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 PM CDT SAT AUG 22 2015
MOC097-221938-
/O.EXP.KSGF.FF.W.0091.000000T0000Z-150822T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MO-
228 PM CDT SAT AUG 22 2015
...THE FLASH FLOOD WARNING FOR JASPER COUNTY WILL EXPIRE AT 230 PM
CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3735 9434 3735 9409 3712 9410 3705 9438
3705 9455 3728 9457
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 5:51 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Aug 22, 5:51 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 AM CDT SAT AUG 22 2015 .SHORT TERM...(Today and Sunday Night) Issued at 0345 AM CDT SAT AUG 22 2015 Scattered storms have developed across southeastern Kansas, northeastern Oklahoma, and the Missouri Ozarks early this morning as a warm front lifts to the north and a upper level short wave trough tracks east across Kansas and Oklahoma. These scattered storms will continue to track east across the area this morning as the warm front lifts to the north. The overall severe risk with this activity is low, as deep layer shear is not overly strong. Behind the front a warmer and more moist air mass will spread into the area today. Highs will warm into the upper 80s across southeastern Kansas and far western Missouri. Slightly cooler conditions will occur across central Missouri where highs in the lower 80s are expected. Heat index values in the middle 90s will occur across southeastern Kansas and far western Missouri this afternoon. Instability will also increase through the day with day time heating and as the warmer and more moist air mass spreads into the area. As the upper level disturbance currently across Kansas and Oklahoma spreads into the area later this morning into this afternoon additional scattered storms are expected to develop ahead of it. Deep layer shear will remain on the weaker side this afternoon, but with increasing instability a few strong storms will be possible this afternoon. Behind the upper level disturbance shortwave upper level ridging will build over the area with a much drier mid level air mass spreading into the area. This will bring an end to the scattered storm potential from west to east resulting in a dry period occurring until later this evening into tonight when a cold front approaches the area. The cold front will push south towards the area later this evening into tonight as an upper level low trough tracks across the northern Plains today, and closes into an upper level low as tracks into the Great Lakes region tonight. Additional storms will develop along and ahead of the front and will begin to push south into the area late this evening into the overnight hours. Deep layer shear will increase some this evening and tonight as the upper level system tracks to the east. The dry mid level air mass that will spread into the area this afternoon and evening will result in steep mid level lapse rates and an unstable air mass across the area. As a result the potential for severe storms will occur later this evening and tonight with damaging straight line winds the main risk especially with any line segments that develop. The steep lapse rates will also lead to the potential for penny to quarter size hail will with the stronger updrafts. Showers and thunderstorms will linger across the area mainly southern Missouri Sunday morning as the front tracks continues to track south through the area. A colder air mass will spread into the area behind the front as highs in the middle to upper 70s occur Sunday afternoon and lows drop into the lower to middle 50s Sunday night. .LONG TERM...(Monday through Friday) Issued at 0345 AM CDT SAT AUG 22 2015 The upper level trough will dig into the eastern U.S. and remain through much of next week as upper level ridging develops across the western U.S. This will leave the region in a northwest flow pattern a loft resulting in below normal temperatures through the week. Highs in the upper 70s to lower 80s will occur daily as lows drop into the 50s each night. Mainly dry weather will occur through much of the week. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 0548 AM CDT SAT AUG 22 2015 Convection will continue to spread east across extreme southeast Kansas into western Missouri affecting the 3 TAF locations this morning as a shortwave slowly pushes east across the area. Expecting most of the activity to end by midday with subsidence and clearing behind this shortwave. Attention will then turn to cold front and additional convection late tonight. Generally expecting VFR conditions outside of convection and MVFR to potentially brief IFR conditions within convection. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, Aug 22, 8:20 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 820 AM CDT SAT AUG 22 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 820 AM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING INTO THIS AFTERNOON...WITH STORMS ENDING FROM WEST TO EAST BY EARLY THIS EVENING. THE MAIN RISK WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES. A FEW STRONG STORMS WILL ALSO BE POSSIBLE THIS AFTERNOON. MORE WIDESPREAD THUNDERSTORMS ARE THEN EXPECTED LATE THIS EVENING INTO THE OVERNIGHT HOURS AS A STRONG COLD FRONT MOVES SOUTH THROUGH THE AREA. THERE WILL BE THE POTENTIAL FOR SEVERE STORMS WITH THIS ACTIVITY...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE SIZE OF QUARTERS THE MAIN RISKS. THE BEST SEVERE CHANCES WILL GENERALLY BE ALONG AND NORTH OF I-44 LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW LINGERING STORMS WILL BE POSSIBLE ACROSS THE AREA ON SUNDAY BEFORE THE COLD FRONT PUSHES OFF TO THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:54 AM CDT | Areal Flood Advisory | SGF | McDonald | 6 hr |
| Aug 22, 10:42 AM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 4 hr |
| Aug 22, 1:38 PM CDT | Special Weather Statement | SGF | Texas | 37 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.